Alert archive / Minnesota / Small Craft Advisories in 2021

Small Craft Advisory 56, NWS Duluth, MN

August 26, 2021

NWS Duluth, MN issued this small craft advisory at Aug 26, 2021, 5:05 AM CDT. It took effect at Aug 26, 2021, 4:00 PM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2021, 5:05 AM CDT (10:05 UTC)
In effect from
Aug 26, 2021, 4:00 PM CDT
Expired
Aug 28, 2021, 8:00 AM CDT
In force
40 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

381 
WHUS73 KDLH 261005
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
505 AM CDT Thu Aug 26 2021

LSZ121-143>148-150-262215-
/O.NEW.KDLH.SC.Y.0056.210826T2100Z-210828T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
505 AM CDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM CDT FRIDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 
  4 to 7 ft expected.

* WHERE...Portions of western Lake Superior. 

* WHEN...From 4 PM this afternoon to 10 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140>142-262215-
/O.NEW.KDLH.SC.Y.0056.210827T0300Z-210828T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
505 AM CDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
CDT SATURDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 
  4 to 7 ft expected.

* WHERE...Grand Portage to Grand Marais MN, Grand Marais to 
  Taconite Harbor MN and Taconite Harbor to Silver Bay Harbor MN.

* WHEN...From 10 PM this evening to 4 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LE
8 follow-up statements
710 
WHUS73 KDLH 261519
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1019 AM CDT Thu Aug 26 2021

LSZ121-143>148-150-270330-
/O.CON.KDLH.SC.Y.0056.210826T2100Z-210828T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1019 AM CDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM CDT FRIDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  waves 4 to 7 ft expected.

* WHERE...South Shore of Lake Superior.

* WHEN...From 4 PM this afternoon to 10 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140>142-270330-
/O.CON.KDLH.SC.Y.0056.210827T0300Z-210828T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
1019 AM CDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM CDT SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and
  waves 3 to 5 ft expected.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...From 10 PM this evening to 4 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
015 
WHUS73 KDLH 262043
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
343 PM CDT Thu Aug 26 2021

LSZ121-148-271000-
/O.EXT.KDLH.SC.Y.0056.210826T2100Z-210827T2100Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Oak Point to Saxon Harbor WI-
343 PM CDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT FRIDAY...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and
  waves 1 to 2 ft expected.

* WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- 
  Bayfield to Oak Point WI.

* WHEN...Until 4 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ143>147-150-271000-
/O.CON.KDLH.SC.Y.0056.210826T2100Z-210828T0300Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
343 PM CDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and
  waves 4 to 7 ft expected.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140>142-271000-
/O.CON.KDLH.SC.Y.0056.210827T0300Z-210828T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
343 PM CDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM CDT SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  waves 4 to 7 ft expected.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...From 10 PM this evening to 4 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
447 
WHUS73 KDLH 270204
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
904 PM CDT Thu Aug 26 2021

LSZ143>147-150-271415-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T0300Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
904 PM CDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
FRIDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 
  4 to 7 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140>142-271415-
/O.CON.KDLH.SC.Y.0056.210827T0300Z-210828T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
904 PM CDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  waves 4 to 7 ft expected.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...Until 4 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-148-271415-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-210827T2100Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Oak Point to Saxon Harbor WI-
904 PM CDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 
  2 to 5 ft.

* WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- 
  Bayfield to Oak Point WI.

* WHEN...Until 4 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
606 
WHUS73 KDLH 270907
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
407 AM CDT Fri Aug 27 2021

LSZ143>147-150-272115-
/O.EXT.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
407 AM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 
  3 to 6 ft.  Waves occasionally 7 to 9 feet. 

* WHERE...Portions of western Lake Superior. 

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140>142-272115-
/O.EXT.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
407 AM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  waves 3 to 6 ft. Waves occasionally 7 to 9 feet. 

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...Until 8 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-148-272115-
/O.EXT.KDLH.SC.Y.0056.000000T0000Z-210827T2300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Oak Point to Saxon Harbor WI-
407 AM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WHAT...Waves 1 to 4 ft and East wind 10 to 15 knots.

* WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- 
  Bayfield to Oak Point WI.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
487 
WHUS73 KDLH 271500
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1000 AM CDT Fri Aug 27 2021

LSZ143>147-150-280300-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1000 AM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 
  3 to 6 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140>142-280300-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
1000 AM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  waves 3 to 6 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...Until 8 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-148-272300-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-210827T2300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Oak Point to Saxon Harbor WI-
1000 AM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WHAT...Waves 1 to 4 ft.

* WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- 
  Bayfield to Oak Point WI.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

BJH
376 
WHUS73 KDLH 272029
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
329 PM CDT Fri Aug 27 2021

LSZ121-272130-
/O.CAN.KDLH.SC.Y.0056.000000T0000Z-210827T2300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
329 PM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished in Chequamegon Bay, so the
advisory has been canceled.

$$

LSZ148-280500-
/O.EXT.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/
Oak Point to Saxon Harbor WI-
329 PM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Waves 2 to 5 ft.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ143>147-150-280500-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
329 PM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140>142-280830-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
329 PM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...Until 8 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

BJH
184 
WHUS73 KDLH 280242
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
942 PM CDT Fri Aug 27 2021

LSZ143-150-281300-
/O.EXT.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/
Silver Bay Harbor to Two Harbors MN-
Outer Apostle Islands Beyond 5 NM from Mainland-
942 PM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT SATURDAY...

* WHAT...Waves 4 to 7 ft. Waves occasionally to 10 feet. 

* WHERE...Silver Bay Harbor to Two Harbors MN and Outer Apostle 
  Islands Beyond 5 NM from Mainland.

* WHEN...Until 8 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ144>148-280500-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
942 PM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Waves 3 to 6 ft.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and 
  Oak Point to Saxon Harbor WI.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140>142-281300-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
942 PM CDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and
  waves 4 to 7 ft. Waves occasionally to 10 feet. 

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...Until 8 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
620 
WHUS73 KDLH 280509
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1209 AM CDT Sat Aug 28 2021

LSZ144>148-280615-
/O.EXP.KDLH.SC.Y.0056.000000T0000Z-210828T0500Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
1209 AM CDT Sat Aug 28 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Waves have dropped below 2 to 4 feet and will continue to diminish.

$$

LSZ140>143-150-281300-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-210828T1300Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
Outer Apostle Islands Beyond 5 NM from Mainland-
1209 AM CDT Sat Aug 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

* WHAT...Waves 3 to 6 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Outer Apostle 
  Islands Beyond 5 NM from Mainland, Grand Portage to Grand 
  Marais MN, Grand Marais to Taconite Harbor MN and Silver Bay 
  Harbor to Two Harbors MN.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 12:38 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 26, 12:38 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1238 AM CDT Thu Aug 26 2021

.DISCUSSION...(This evening through Tuesday)
Issued at 201 PM CDT Wed Aug 25 2021

Summary: Sunny and breezy today before we transition into a wetter
pattern through the weekend and into the weekend.

A cold front has pushed through the region today switching winds
around to the northwest gusting at times to near 20 mph. RH
values have dropped into the lower 30s leading to Near Critical
Fire Weather conditions for the Arrowhead.

Moving into Thursday the aforementioned cold front begins to lift
northward as a warm front becoming quasi-stationary around
northeastern NE to northern IA to southern WI. Additionally, a
trough over the PAC NW will slowly move eastward which will put
the CWA in southwest flow aloft. Due to that, several shortwaves
circulating through the synoptic pattern will help provide lift
for several rounds of showers starting Thursday afternoon through
the weekend. For the first round, PWAT values around 1.5" along
with strong theta-e advection will provide enough moisture for
elevated showers to develop north of the warm front in an
isentropic lift set-up. The second round of precipitation will
move through Friday night with the final round moving through
overnight Saturday into Sunday morning as the larger upper level
trough moves eastward. Currently, it does appear that the best
location for higher precipitation amounts of 1-2" through Saturday
morning will be south of U.S. 2. WPC has added a Marginal Risk
Excessive RainFall for our southern zones for Thursday along with
a Slight Risk on Friday for parts of Northwest Wisconsin. CAMs
have discrepancies on location and timing which could inhibit
rainfall total amounts for the week.

After the main upper level trough moves through, the CWA will
shift into a zonal pattern by Monday providing near normal
temperatures for the region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1237 AM CDT Thu Aug 26 2021

High pressure over the terminals at the start of this forecast with
VFR. A series of upper level disturbances will move through the area
generating showers and thunderstorms. Have a VCTS or VCSH mention
where needed as confidence is low in when the terminals will be
affected. Cigs may drop into the MVFR range in the vicinity of any
thunderstorms. Gusty winds will also affect most of the terminals
from late morning through the evening.

&&

.MARINE...
Issued at 948 PM CDT Wed Aug 25 2021

Northwest winds along the north shore will diminish with light
southerly winds along the south shore. Winds will switch around
to the northeast Thursday morning around 10 knots and increase to
15 to 20 knots with gusts to near 25 knots by late afternoon.
Waves will begin to increase by late afternoon to 2-3 feet from
Oak Point to Saxon Harbor, the Apostle Islands, to the Twin Ports,
reaching to 5 to 6 foot waves by Thursday evening. Higher waves
are forecast along the north shore, with some to near 7 feet
possible. A Small Craft Advisory will likely be issued for
Thursday night through Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  54  67  55  63 /   0  50  50  60
INL  46  65  51  65 /   0  30  40  40
BRD  54  69  56  68 /   0  60  60  60
HYR  52  74  54  71 /   0  50  60  60
ASX  54  69  53  71 /   0  40  50  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

DISCUSSION...KSE
AVIATION...GSF/LE
MARINE...KSE/GSF
Hazardous weather outlook, Aug 25, 3:16 PM CDT, 13 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
316 PM CDT Wed Aug 25 2021

MNZ010>012-018>021-026-037-262030-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-South Itasca-Carlton/South St. Louis-
316 PM CDT Wed Aug 25 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota.

.DAY ONE...This afternoon and Tonight

Particulate pollution from wildfire smoke will reduce air
quality for today and tonight. An Air Quality Advisory is now in
effect through Friday at 8 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periodic thunderstorms are possible Thursday through Saturday.
Some storms may be strong to severe Saturday.

Strong northeast winds will increase the threat of rip currents
Thursday and Friday for areas near the Twin Ports, including the
beaches of Duluth and Superior.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed this afternoon or
tonight.

MNZ025-033>036-038-WIZ001>004-006>009-262030-
North Cass-South Cass-Crow Wing-Northern Aitkin-South Aitkin-Pine-
Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
316 PM CDT Wed Aug 25 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periodic thunderstorms are possible Thursday through Saturday.
Some storms may be strong to severe Saturday. The southern
portions of the region could see some heavy rainfall, at times,
which could lead to some localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed this afternoon or
tonight.

LSZ121-140>148-150-262030-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
316 PM CDT Wed Aug 25 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Northeast winds are expected to strengthen Thursday and last
through Friday night, which may produce dangerous conditions for
small craft.

Periodic thunderstorms are possible late Thursday through
Saturday. Some storms could become strong to severe Saturday.

JTS

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:43 AM CDTBeach Hazards StatementDLHCarlton, Saint Louis15 hr
Aug 26, 1:16 PM CDTWind AdvisoryDLHCass, Crow Wing104 min

Nearby

Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.